Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2008, 1:36 PM CDT for Mobile County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 1:36 PM CDT (18:36 UTC)
- Expired
- Jun 10, 2008, 2:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:36 PM CDT | HAIL 0.88 | 5 Se Mobile Airport, AL | NICKEL SIZE HAIL REPORTED ON COTTAGE HILL NEAR HILLCREST ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 101836
SVRMOB
ALC097-101915-
/O.NEW.KMOB.SV.W.0147.080610T1836Z-080610T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF DOWNTOWN MOBILE...
* UNTIL 215 PM CDT
* AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNOLLWOOD HOSPITAL...OR ABOUT 9 MILES SOUTHWEST OF DOWNTOWN
MOBILE...AND MOVING EAST AT 9 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
I10 AND I65 INTERSECTION BY 150 PM CDT...
AIRPORT AND GOVERNMENT BY 155 PM CDT...
LADD STADIUM BY 200 PM CDT...
BROOKLEY FIELD AIRPORT AND HOLLINGERS ISLAND BY 205 PM CDT...
6 MILES SOUTH OF PINTO ISLAND BY 215 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3056 8829 3073 8823 3069 8800 3067 8801
3066 8804 3064 8805 3062 8805 3058 8808
3054 8808 3052 8807 3052 8809 3049 8810
TIME...MOT...LOC 1836Z 287DEG 8KT 3062 8816
$$1 follow-up statement
000
WWUS54 KMOB 101909
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT TUE JUN 10 2008
ALC097-101918-
/O.EXP.KMOB.SV.W.0147.000000T0000Z-080610T1915Z/
MOBILE AL-
208 PM CDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE COUNTY EXPIRES
AT 215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS CURRENTLY MOVING OVER MOBILE
BAY...OUT OF THE WARNED AREA.
LAT...LON 3056 8829 3073 8823 3069 8800 3067 8801
3066 8804 3064 8805 3062 8805 3058 8808
3054 8808 3052 8807 3052 8809 3049 8810
TIME...MOT...LOC 1908Z 287DEG 8KT 3060 8808
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:10 AM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Jun 10, 4:10 AM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 410 AM CDT TUE JUN 10 2008 .SHORT TERM...(TODAY AND TONIGHT)...RADAR LOOPS SHOW SCATTERED SHOWERS OVER THE NORTHERN GULF WERE MOVING NORTH A FEW HOURS BEFORE DAYLIGHT. EXPECT A FEW OF THESE TO REACH THE BEACHES BEFORE SUNRISE AND DISSIPATE AS THEY MOVE INLAND. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES BY MID MORNING...GENERALLY NEAR INTERSTATE 10 AS TEMPERATURES REACH INTO THE MID AND UPPER 80S. SHOWERS AND THUNDERSTORMS WILL MOVE/DEVELOP NORTHWARD AS THE SEA BREEZE MOVES NORTH. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN...ESPECIALLY AS THE AFTERNOON STORMS INTERACT WITH OUTFLOWS FROM PREVIOUS STORMS. EXPECT THE BETTER CHANCE OF STRONGER STORMS TO HAVE MOVED OVER THE INTERIOR ZONES BY MID AFTERNOON. THE AREA OF THUNDERSTORMS MOVING SOUTHEAST ACROSS NORTHWEST MISSISSIPPI APPEAR TO BE WEAKENING BUT IT LOOKS LIKE NEW STORMS ARE DEVELOPING ALONG AN OUTFLOW ACROSS CENTRAL MISSISSIPPI. THIS MAY ACT TO ENHANCE THUNDERSTORM DEVELOPMENT OVER THE INTERIOR ZONES LATER TODAY. A BIT COOLER...BUT STILL HUMID WITH THE CLOUDS AND RAIN AROUND. MOST POPS 30 TO 40 PERCENT AND AS IS USUAL IN THE SUMMER...NOT EVERYONE WILL CATCH A SHOWER OR THUNDERSTORM TODAY. /11 THIS AFTERNOONS WET MICROBURST RISK...MODERATE. .LONG TERM...(WEDNESDAY THROUGH MONDAY)...UPPER LEVEL TUTT LOW OVER THE FL PANHANDLE WILL COMBINE WITH THE SEABREEZE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY AS ATMOSPHERIC MOISTURE LEVELS CONTINUE TO INCREASE. UPPER RIDGING REBUILDS BRIEFLY ON THURSDAY AND THE TUTT LOW DISSIPATES...CAUSING POPS TO DROP BACK INTO THE ISOLATED CATEGORY. A FULL-SCALE PATTERN CHANGE TAKES PLACE LATE IN THE WEEK INTO THE WEEKEND AS A TROUGH DEVELOPS OVER THE EASTERN STATES. THIS WILL SHOVE THE RIDGE OF HIGH PRESSURE WESTWARD AND ALLOW A WEAKENING FRONT TO MOVE INTO THE SOUTHEASTERN STATES SATURDAY AND SUNDAY. THIS FRONT WILL LIKELY STALL JUST TO THE NORTH OR OVER THE AREA OVER THE WEEKEND AND WHEN COMBINED WITH THE SEABREEZE...WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ABUNDANT CLOUDS AND PRECIPITATION WILL HOLD TEMPS NEAR OR SLIGHTLY BELOW CLIMATOLOGICAL VALUES THROUGH MUCH OF THE EXTENDED. /13 && .MARINE...A SURFACE RIDGE REMAINS ACROSS THE MARINE AREA THIS WEEK WITH A TYPICAL SUMMER WIND REGIME REMAINING IN PLACE. GENERALLY SOUTHEAST TO SOUTHWEST WINDS DURING THE DAY AND A LIGHT AND VARIABLE WIND LATE NIGHT AND EARLY MORNING...ESPECIALLY NEAR THE COAST AND ACROSS THE BAYS. ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL DEVELOP INLAND LATER IN THE DAY ONLY TO RETURN TO THE COASTAL WATERS AGAIN LATER TONIGHT. SEAS GENERALLY 1 TO 3 FEET BUT LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 70 89 71 / 40 10 40 30 PENSACOLA 88 74 88 74 / 40 20 40 30 DESTIN 87 75 87 76 / 30 20 40 30 EVERGREEN 90 69 91 69 / 50 20 50 30 WAYNESBORO 88 69 89 68 / 50 20 40 30 CAMDEN 89 70 93 69 / 50 20 50 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 11.DF 13.JC
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE JUN 10 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COAST THIS MORNING ARE EXPECTED TO REDEVELOP NEAR THE INTERSTATE 10 CORRIDOR LATER THIS MORNING AND DRIFT NORTH THROUGH THE AFTERNOON. A FEW STORMS CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS. THE BETTER CHANCE OF STRONG STORMS WILL BE OVER THE NORTHWEST ZONES...MAINLY WEST OF A CAMDEN TO LEAKESVILLE LINE AND OVER THE SOUTHEAST...EAST OF A PENSACOLA TO GREENVILLE LINE. ALONG WITH THE RISK OF STRONG GUSTY WINDS AND LOCALIZED HEAVY RAIN...FREQUENT LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID MORNING WEDNESDAY. A FEW STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 1:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT TUE JUN 10 2008 MSZ079-101900- GEORGE- 126 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY... AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MOVELLA...AND MOVING EAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTHEASTERN GEORGE COUNTY THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:40 PM CDT | Flash Flood Warning | MOB | Mobile | 65 min |
| Jun 10, 1:42 PM CDT | Special Marine Warning | MOB | 33 min | |
| Jun 10, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 20 min |
| Jun 10, 2:54 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 36 min |
| Jun 10, 4:17 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.